Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 56, No. 1, pp. 73-79 (1999)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Continuous Norms on Locally Convex Spaces

Vítor Neves

Dep. de Matemática, Univ. de Aveiro,
3810 Aveiro - PORTUGAL
E-mail: v_neves@mat.ua.pt

Abstract: Given a locally convex space $E$ with nonstandard extension $^*E$ in a polysaturated model of Analysis, we distinguish very large infinite and very small infinitesimal elements of $^*\!E$, show that $E$ is normable if and only if the former do not exist (Theorem 3.1) and show that the existence of continuous norms on $E$ is a necessary condition for validity of Inverse Function Theorems (Theorem 2.2). We use a stronger version of the embedding of standard sets in hyperfinite sets (Lemma 4.1).

Keywords: Locally convex space; polysaturated model; finite; infinitesimal; perturbation.

Classification (MSC2000): 46A03, 46B99, O3H05.

Full text of the article:

Electronic version published on: 31 Jan 2003. This page was last modified: 27 Nov 2007.

© 1999 Sociedade Portuguesa de Matemática
© 1999–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition